Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 5, NWS Kansas City, MO

April 14, 202213 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Apr 14, 2022, 2:25 AM CDT for 13 counties in Missouri. It took effect at Apr 14, 2022, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2022, 2:25 AM CDT (07:25 UTC)
In effect from
Apr 14, 2022, 12:00 PM CDT
Expired
Apr 14, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Adair County, MO, Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 169 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2022-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2022-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2798 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS73 KEAX 140725
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
225 AM CDT Thu Apr 14 2022

MOZ003>008-014>017-023-024-141800-
/O.NEW.KEAX.WI.Y.0005.220414T1700Z-220415T0000Z/
/O.CON.KEAX.FZ.W.0002.000000T0000Z-220414T1400Z/
Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-
Sullivan-Adair-Livingston-Linn MO-
Including the cities of Grant City, Albany, Stanberry, King City,
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan,
Green City, Kirksville, Chillicothe, Brookfield, and Marceline
225 AM CDT Thu Apr 14 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 28. For the Wind Advisory, west winds 15 to 25 mph with 
  gusts up to 45 mph expected.

* WHERE...Portions of north central, northeast and northwest 
  Missouri.

* WHEN...For the Freeze Warning, until 9 AM CDT this morning. 
  For the Wind Advisory, from noon today to 7 PM CDT this 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost and freeze conditions will kill crops, other sensitive
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ025-102>104-MOZ001-002-011>013-020>022-028-141400-
/O.CON.KEAX.FZ.W.0002.000000T0000Z-220414T1400Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway-
Holt-Andrew-De Kalb-Buchanan-Clinton-Caldwell-Platte-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Tarkio, Rock Port, Fairfax, Maryville, 
Mound City, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, and Weston
225 AM CDT Thu Apr 14 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 27.

* WHERE...Portions of northeast Kansas and north central, 
  northwest and west central Missouri.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MOZ025-141800-
/O.NEW.KEAX.WI.Y.0005.220414T1700Z-220415T0000Z/
/O.CON.KEAX.FR.Y.0001.000000T0000Z-220414T1400Z/
Macon-
Including the cities of Macon and La Plata
225 AM CDT Thu Apr 14 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...For the Frost Advisory, temperatures as low as 31 will 
  result in frost formation. For the Wind Advisory, west winds 
  15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Macon County.

* WHEN...For the Frost Advisory, until 9 AM CDT this morning. 
  For the Wind Advisory, from noon today to 7 PM CDT this 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost could kill sensitive outdoor vegetation if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

KSZ057-060-105-MOZ029>033-037>040-043>046-053-054-141400-
/O.CON.KEAX.FR.Y.0001.000000T0000Z-220414T1400Z/
Miami-Linn KS-Johnson KS-Clay-Ray-Carroll-Chariton-Randolph-
Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-
Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond,
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, 
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, 
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
225 AM CDT Thu Apr 14 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of east central Kansas and central, north 
  central and west central Missouri.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Kurtz
2 follow-up statements
192 
WWUS73 KEAX 141359
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
859 AM CDT Thu Apr 14 2022

MOZ003>008-014>017-023-024-150000-
/O.EXP.KEAX.FZ.W.0002.000000T0000Z-220414T1400Z/
/O.CON.KEAX.WI.Y.0005.220414T1700Z-220415T0000Z/
Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-
Sullivan-Adair-Livingston-Linn MO-
Including the cities of Grant City, Albany, Stanberry, King City,
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan,
Green City, Kirksville, Chillicothe, Brookfield, and Marceline
859 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central, northeast and northwest 
  Missouri.

* WHEN...For the Freeze Warning, until 9 AM CDT this morning. 
  For the Wind Advisory, from noon today to 7 PM CDT this 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-102>104-MOZ001-002-011>013-020>022-028-141500-
/O.EXP.KEAX.FZ.W.0002.000000T0000Z-220414T1400Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway-
Holt-Andrew-De Kalb-Buchanan-Clinton-Caldwell-Platte-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Tarkio, Rock Port, Fairfax, Maryville, 
Mound City, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, and Weston
859 AM CDT Thu Apr 14 2022

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have risen above freezing; therefore, the Freeze 
Warning will be allowed to expire.

$$

MOZ025-150000-
/O.EXP.KEAX.FR.Y.0001.000000T0000Z-220414T1400Z/
/O.CON.KEAX.WI.Y.0005.220414T1700Z-220415T0000Z/
Macon-
Including the cities of Macon and La Plata
859 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...
...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Macon County.

* WHEN...For the Frost Advisory, until 9 AM CDT this morning. 
  For the Wind Advisory, from noon today to 7 PM CDT this 
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ057-060-105-MOZ029>033-037>040-043>046-053-054-141500-
/O.EXP.KEAX.FR.Y.0001.000000T0000Z-220414T1400Z/
Miami-Linn KS-Johnson KS-Clay-Ray-Carroll-Chariton-Randolph-
Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-
Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond,
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, 
Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, 
Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor
859 AM CDT Thu Apr 14 2022

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have risen above freezing; therefore, the Frost
Advisory will be allowed to expire.

$$
583 
WWUS73 KEAX 150019
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
719 PM CDT Thu Apr 14 2022

MOZ003>008-014>017-023>025-150130-
/O.EXP.KEAX.WI.Y.0005.000000T0000Z-220415T0000Z/
Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-
Sullivan-Adair-Livingston-Linn MO-Macon-
Including the cities of Grant City, Albany, Stanberry, King City,
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan,
Green City, Kirksville, Chillicothe, Brookfield, Marceline, 
Macon, and La Plata
719 PM CDT Thu Apr 14 2022

...WIND ADVISORY HAS EXPIRED...

Winds have diminished below advisory levels and will continue
decrease through the evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:42 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 13, 11:42 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1142 PM CDT Wed Apr 13 2022

.Discussion...
Issued at 350 PM CDT WED APR 13 2022

Key Points:

* Near-below freezing temperatures expected across the area tonight.
  Frost/Freeze headlines are in place.

* Strong gusty west-southwest winds expected to develop on Thursday.
  With dry air in place, have issued fire weather watch for eastern
  Kansas/western Missouri north of I-70.

* Cool conditions this weekend into early next week may result in
  low temperatures near freezing...especially across northern
  Missouri.

Detailed discussion...

Strong upper level low over the Dakotas is expected to move east
towards the western Great Lakes Region tonight into Thursday.  As
this system moves east, precipitation should quickly come to an end
across the area this evening.  Clearing skies are expected across
the area with weak area of high pressure building into the western
plains.  With the west-northwest flow, much drier air will settle
across the region allowing temperatures to fall to near freezing
overnight. Have continued freeze warning for northern Missouri, and
extended a frost advisory across the remainder of the forecast area.

Dry air will be problematic on Thursday as stronger west-southwest
winds mix down from aloft throughout the daylight hours.  With fuels
just beginning to turn green, especially north of I-70, opted to
issue a fire weather watch across far eastern Kansas into western
Missouri.  It is possible fire weather headlines may need to be
expanded east (based on how far east dry air mixes down), but
feedback from fire weather partners indicate spring green up may be
enough to limit most critical fire weather concerns south of I-70.
Wind gust tomorrow afternoon look to approach 30-35 knots, highest
across northern Missouri where the pressure gradient is the
tightest.

May see some light showers try to develop on Friday as weak boundary
moves through the area.  Limited amounts of low level moisture will
limit instability and precip potential.

Low temperatures through the weekend are expected to fall into the
low to mid 30s across northern Missouri through the weekend. A
series of phased waves are expected to move through on Sunday
creating the potential for light precipitation on Sunday.  Cooler
air working in behind this system will result in cooler conditions
early next week.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1138 PM CDT WED APR 13 2022

VFR conditions are expected through the TAF period. Light
southwesterly winds will gradually turn more westerly during the
morning and gusts up to 30 knots will be possible through the
afternoon.

&&

.Fire Weather...
Issued at 358 PM CDT WED APR 13 2022

Gusty west to southwest winds are expected to develop during the
day on Thursday. Wind gusts up to 35 -40 mph are possible,
especially across northern Missouri. Drier air is expected to mix
down from aloft, leading to relative humidity values falling to
20-30 percent Thursday afternoon. The lowest relative humidities
are expected across eastern Kansas into western Missouri, where a
fire weather watch is in effect. These significant conditions are
expected to abate Thursday evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Frost Advisory until 9 AM CDT Thursday for KSZ057-060-105.

     Freeze Warning until 9 AM CDT Thursday for KSZ025-102>104.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for KSZ025-102>105.

MO...Frost Advisory until 9 AM CDT Thursday for MOZ025-029>033-
     037>040-043>046-053-054.

     Freeze Warning until 9 AM CDT Thursday for MOZ001>008-011>017-
     020>024-028.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for MOZ001-002-011-012-020-028.

&&

Discussion...BT
Aviation...HB
Fire Weather...BT
Hazardous weather outlook, Apr 13, 5:05 AM CDT, 21 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
505 AM CDT Wed Apr 13 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
505 AM CDT Wed Apr 13 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Strong to severe storms will be possible this afternoon across
 portions of central Missouri with hail and winds the primary
 threats.

 Sub-freezing temperatures possible across northeast Kansas and
 northwest Missouri overnight tonight.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 No hazardous weather expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Apr 14, 2:22 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill
222 AM CDT Thu Apr 14 2022

KSZ103>105-MOZ020-028-140930-
Leavenworth-Wyandotte-Johnson KS-Buchanan-Platte-
Including the cities of Fort Leavenworth, Leavenworth, Lansing,
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee,
Lenexa, St. Joseph Airport, St. Joseph, Parkville, Platte City,
Riverside, Weatherby Lake, and Weston
222 AM CDT Thu Apr 14 2022

...Elevated Fire Weather Conditions This Afternoon...

Sustained west winds of 20 to 25 mph will be accompanied by
frequent gusts of 30 to 35 mph this afternoon. Additionally,
relative humidity values will range through the mid 20 percent
range through the afternoon.

This combination of strong winds and moderately dry relative
humidity will result in elevated fire weather conditions across
far east central Kansas and portions of western Missouri. Outdoor
burning of any kind is discouraged as any fire would have the
potential to spread rapidly.

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:22 AM CDTRed Flag WarningEAXAndrew, Atchison, Buchanan, Clay, Clinton, DeKalb and 7 more19 hr

Nearby

Wind Advisories in Missouri, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.